How do people die from a heroin overdose

What are the risks of using heroin?

An acute heroin overdose has one Apnea result, which is fatal if not ventilated immediately and antidotes are administered. Antidotes are so-called opiate antagonists, which displace the heroin from its sites of action in the brain (for example "Narcanti®").

However, the margin between the intoxicating and the fatal dose is very narrow, and with "street heroin" an exact dosage is difficult because the purity level fluctuates widely. Added to this is the rapid development of tolerance: more and more heroin has to be consumed in order to feel the same effect. In people who are not used to the substance, the toxic effect starts at 5 mg. Addicts consume many times this. Once a particularly pure "substance" is on the market, it can also happen to an experienced heroin addict that he overdoses himself.

Heroin poisoning manifests itself in unconsciousness, breathing problems and circulatory failure with slowing of the heart. Since all reflexes are switched off during unconsciousness, there is also the risk of choking on vomit.

Further risks usually arise from waste materials and unsterile syringes. Unclean syringes are common HIV or Hepatitis pathogen transfer.

If heroin is consumed more frequently, an addiction can develop quickly, which usually results in severe damage.